Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 61, NWS Tulsa, OK

May 26, 2019Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 26, 2019, 2:24 AM CDT for Creek County, Oklahoma. It took effect at May 26, 2019, 7:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 26, 2019, 2:24 AM CDT (07:24 UTC)
In effect from
May 26, 2019, 7:00 PM CDT
Expired
May 28, 2019, 1:36 AM CDT
In force
31 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 25, 9:14 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 25, 9:14 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019

.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.

Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Significant.
	AREA...Northeast Oklahoma,especially northwest of I 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 1:18 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND GST     1 N COUNCIL HILL        35.57N 95.65W
05/26/2019  E60 MPH          MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
            JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
            A FUNNEL CLOUD HALFWAY TO GROUND.

&&

SJC
Local storm report, May 26, 1:28 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TORNADO          3 W OKTAHA              35.58N 95.53W
05/26/2019                   MUSKOGEE           OK   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
            OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.

&&

SJC
Local storm report, May 26, 1:41 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TORNADO          3 SW JENKS              35.99N 96.01W
05/25/2019                   TULSA              OK   PUBLIC

            TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
            OF CREEK TURNPIKE

&&

BLH
Local storm report, May 26, 1:44 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     8 SE TULSA              36.05N 95.82W
05/26/2019                   TULSA              OK   BROADCAST MEDIA

            TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
            VIA SOCIAL MEDIA.

&&

SJC
Local storm report, May 26, 1:47 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     3 NE ONETA              36.05N 95.67W
05/26/2019                   WAGONER            OK   PUBLIC

            MPING REPORT OF THUNDERSTORM WIND DAMAGE.

&&

SJC
Local storm report, May 26, 2:02 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND DMG     SAPULPA                 36.00N 96.11W
05/26/2019                   CREEK              OK   BROADCAST MEDIA

            WINDOWS AT SAPULPA MIDDLE SCHOOL BLOWN OUT. TREE DEBRIS
            SCATTERED ALL AROUND. POWER WAS OUT.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:58 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 25, 9:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 25, 9:28 PM CDTSpecial Weather StatementTSAKay32 min
May 25, 9:43 PM CDTSevere Thunderstorm WarningTSAOsage47 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee33 min
May 25, 10:08 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 25, 10:41 PM CDTSevere Thunderstorm WarningTSAOsage21 min
May 25, 11:47 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee43 min
May 25, 11:48 PM CDTTornado WarningTSACreek, Okfuskee42 min
May 25, 11:57 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee33 min
May 26, 12:03 AM CDTTornado WarningTSACreek, Pawnee27 min
May 26, 12:04 AM CDTTornado WarningTSACreek41 min
May 26, 12:19 AM CDTTornado WarningTSACreek, Okfuskee, Okmulgee12 min
May 26, 12:20 AM CDTTornado WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner40 min
May 26, 12:23 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington52 min
May 26, 12:26 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee49 min
May 26, 12:29 AM CDTSevere Thunderstorm WarningTSAOkmulgee46 min
May 26, 12:48 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner42 min
May 26, 12:49 AM CDTTornado WarningTSAMayes, Rogers, Tulsa, Wagoner41 min
May 26, 1:01 AM CDTSevere Thunderstorm WarningTSAMayes, Nowata, Rogers, Tulsa, Washington44 min
May 26, 1:10 AM CDTTornado WarningTSAMcIntosh, Muskogee25 min
May 26, 1:19 AM CDTTornado WarningTSACherokee, Delaware, Mayes, Rogers41 min
May 26, 1:30 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 26, 1:34 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
May 26, 1:52 AM CDTTornado WarningTSADelaware23 min
May 26, 1:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee32 min
May 26, 2:01 AM CDTSevere Thunderstorm WarningTSADelaware29 min
May 26, 8:35 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 26, 8:52 AM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Washington4 hr
May 26, 9:19 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa4 hr
May 26, 11:43 AM CDTAreal Flood AdvisoryTSAOsage, Washington2 hr
May 26, 2:13 AM CDTSevere Thunderstorm WarningTSABenton, Washington47 min
May 26, 2:26 AM CDTTornado WarningTSABenton, Washington34 min
May 26, 2:54 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington23 min
May 26, 3:18 AM CDTSpecial Weather StatementTSACarroll, Madison27 min

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.